Late effects or symptom of tumour?

  • 1 reply
  • 9 subscribers
  • 639 views

i am 4.5 months post treatment and not NED unfortunately.  My main issue currently is constipation which I’ve never suffered before, and worry whether this is a symptom of the tumour  or side effect still of pelvic chemo/radiotherapy. This is apart from trying to resolve the issue with prescribed laxatives and diet. Don’t know whether to go back to my oncologist or hospice support nurse for suggestions either.  Does anyone on here have similar experiences?  Many thanks.  Jenny

  • Hello JenK

    I am sorry to hear that you are having some constipation following your treatment. It must be a worry for you and uncomfortable. You say you have tried to resolve it with laxatives and diet. I am 8 months post pelvic radiotherapy (25 sessions external beam) and still have daily symptoms. Mine is more diarrhoea and cramps and it improves with medication and diet. I am still on 12 week check ups and it is being monitored. Mine started during the radiotherapy treatment, got worse initially and then are settling- albeit slowly.

    I would think it is a very good idea to speak to you support nurse and ask for advice. It may be that you need to go back to the oncologist but it is the only way of knowing what is causing it. I do appreciate that it is causing you anxiety and I think as it is a new symptom it's worth checking, if only for the reassurance. On my last check up I was told that I could be referred to a Late effects clinic if my tummy troubles continue. It may be that they can offer something like this or even alternative medications to make you more comfortable.

    I hope this helps a bit

    Jane

           

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm